What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 10, 2:53 PM EST, 37 minutes earlier.
Area forecast discussion, Jun 10, 2:53 PM EST, 37 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
353 PM EDT Wed Jun 10 2020
.Forecast Update...
Issued at 350 PM EDT Wed Jun 10 2020
Effective boundary seems to be going through in multiple pieces, and
has jumped east of almost all of WW 275. Convection has started from
roughly Frankfort to Campbellsville, and hi-res models suggest that
storms could intensify rapidly in that area over the next hour or
two. We have aggressively expanded the Watch area to the south and
east out of respect for that. In other circumstances, we might have
opted to drop the original watch and let SPC issue a new one if
needed, but not comfortable doing that with the potential for
explosive storm growth.
&&
.Short Term...(This evening through Thursday)
Issued at 255 PM EDT Wed Jun 10 2020
Stout front, or more accurately dewpoint gradient, continues its
slow eastward march across Indiana and Kentucky this afternoon. WW
275 remains in effect across most of southern Indiana and a couple
counties into Kentucky, but convection has struggled under a mid-
level cap. Will continue a gradual clearing of counties behind this
boundary as the afternoon progresses.
Farther south in Kentucky, we are seeing a bit of a dry air mix-down
under the stronger capping, which may be helping the boundary surge
a little farther east. Hi-res models still want to erode that cap,
opening the door for strong convective initiation after about 20Z,
roughly from the Cincinnati area to Lake Cumberland. Plenty of
instability is available, and shear is also favorable so expect the
SVR threat to ramp up quickly with discrete cells. All severe modes
are on the table, including a small but non-zero tornado threat in
the Bluegrass region, but the window of opportunity is fairly
narrow from 20Z until 0Z Thu.
Last few showers and storms will exit the Bluegrass early this
evening, giving way to sfc high pressure building from the Red River
Valley. One final lobe will swing around the upper low over the
Great Lakes late tonight, bringing another band of clouds, but that
will be the extent of the sensible wx. Both max and min temps on
Thursday will run just slightly below climo, with dewpoints settling
comfortably in the 50s.
.Long Term...(Thursday night through Wednesday)
Issued at 305 PM EDT Wed Jun 10 2020
Forecast period continues to remain dry for the end of the week, as
a surface high tries to build in from the north. Lots of sunshine
and temperatures warming back into the lower to middle 80s Friday
afternoon.
For the weekend, deepening troughing begins to set up over the Mid-
Atlantic and Northeastern US. Weak short waves will eject southward
from Lake Michigan over Indiana and into eastern KY during the day
Sunday but not sure there is enough moisture for PoP but have gone
10-15% for east of 65 Sunday afternoon.
Models begin to split on the development of a closed low over Lake
Erie, western PA and eastern Ohio for the start of the week. Leaning
more with the ECMWF during this time period. System will meander
across the region and drop through eastern KY on Tuesday. As
mentioned above, moisture looks to be limited and so do our rain
chances. Slightly increase them for Tuesday and Wednesday (15-25%)
as the low drops over our eastern CWA.
Ridging across the central US begins to expand and move eastward
into the second half of the week. This will start to dry us out more
and increase our temperatures into the mid and upper 80s.
&&
.Aviation...(18Z TAF Issuance)
Issued at 125 PM EDT Wed Jun 10 2020
Cold front has just pushed through HNB and will continue east across
the terminals this afternoon. Gusty SSW winds will touch 25-30 kt at
times, and veer to WSW after the front passes. Broken line of storms
could yet develop in time to affect SDF, but is more likely to have
an impact late this afternoon in LEX. Any storms that do develop
will be brief, but could pack severe wind gusts. Aside from any
brief restrictions in thunderstorms, cig/vis will remain VFR.
Breezy conditions will continue into the evening with westerly gusts
still hitting 20-25 kt. Winds will diminish after midnight, with
skies clearing by morning.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Update...RAS
Short Term...RAS
Long Term...BTN
Aviation...RAS
Hazardous weather outlook, Jun 10, 11:11 AM EST, 4 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
1211 PM EDT Wed Jun 10 2020
KYZ023>029-033>043-045>049-053>057-061>067-070>078-081-082-111615-
Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Henry-Shelby-
Franklin-Scott-Harrison-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington-Mercer-Jessamine-Clark-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Lewisport, Hawesville, Hardinsburg,
Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville,
New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
1211 PM EDT Wed Jun 10 2020 /1111 AM CDT Wed Jun 10 2020/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...This Afternoon and Tonight.
A few strong or severe thunderstorms are possible this afternoon.
The main hazards will be strong gusty winds and hail. More intense
storms are possible later this afternoon, mainly over the Bluegrass
region, and will add the threat for tornadoes. The threat will end
by sunset as a cold front sweeps the storms east of the area.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
INZ076>079-083-084-089>092-KYZ030>032-111615-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Oldham-Trimble-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Louisville,
La Grange, Bedford, and Milton
1211 PM EDT Wed Jun 10 2020 /1111 AM CDT Wed Jun 10 2020/
...SEVERE THUNDERSTORM WATCH 275 IN EFFECT UNTIL 6 PM EDT /5 PM CDT/
THIS EVENING...
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...This Afternoon and Tonight.
A few strong or severe thunderstorms are possible this afternoon.
The main hazards will be strong gusty winds and hail. More intense
storms are possible later this afternoon, mainly over the Bluegrass
region, and will add the threat for tornadoes. The threat will end
by sunset as a cold front sweeps the storms east of the area.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
13/RAS
In the hours before
Special weather statement, Jun 10, 2:40 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Louisville KY
340 PM EDT Wed Jun 10 2020
KYZ054-064-065-102015-
Marion-Taylor-Green-
340 PM EDT Wed Jun 10 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GREEN...SOUTHERN MARION
AND NORTHERN TAYLOR COUNTIES...
At 340 PM EDT/240 PM CDT/, a strong thunderstorm was located near
Campbellsville, moving northeast at 55 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Campbellsville, Lebanon, Greensburg, Bradfordsville, Arista, South
Campbellsville, Calvary, Wrights, White Rose and Wooleyville.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3730 8555 3764 8530 3763 8523 3753 8504
3751 8504 3723 8546
TIME...MOT...LOC 1940Z 222DEG 50KT 3732 8543
JMLSpecial weather statement, Jun 10, 2:48 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Louisville KY
348 PM EDT Wed Jun 10 2020
KYZ054-055-066-102015-
Boyle-Marion-Casey-
348 PM EDT Wed Jun 10 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MARION...BOYLE AND
NORTH CENTRAL CASEY COUNTIES...
At 348 PM EDT, a strong thunderstorm was located 12 miles southeast
of Lebanon, moving northeast at 50 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Danville, Junction City, Brumfield, Alum Springs, Mitchellsburg,
Caldwell Manor, Davis Hill, Parksville, Forkland and Aliceton.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3742 8509 3745 8513 3745 8515 3746 8515
3769 8494 3770 8481 3771 8479 3765 8470
TIME...MOT...LOC 1948Z 228DEG 42KT 3749 8504
JMLSpecial weather statement, Jun 10, 3:09 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Louisville KY
409 PM EDT Wed Jun 10 2020
KYZ040-047-054-055-102045-
Boyle-Mercer-Woodford-Marion-
409 PM EDT Wed Jun 10 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MERCER...
SOUTHWESTERN WOODFORD...EAST CENTRAL MARION AND NORTHWESTERN BOYLE
COUNTIES...
At 409 PM EDT, a strong thunderstorm was located 11 miles southeast
of Springfield, moving northeast at 55 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Harrodsburg, Burgin, Oregon, Brumfield, Shakertown, Ebenezer,
Talmage, Riverview Estates, Dixville and Bohon.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3783 8473 3780 8471 3752 8508 3756 8515
3763 8509 3763 8503 3771 8502 3792 8483
3785 8470
TIME...MOT...LOC 2009Z 219DEG 46KT 3761 8504
JML